Patient Comments: Blood Clots - In Leg

Question:

What were the complications of your blood clot? Submit Your Comment

Comment from: Teresa, 45-54 Female (Patient) Published: October 16

I had a blood clot in my leg during pregnancy (26 years ago). Since that time when I exercise that leg becomes extremely tight and slightly swollen. As I have been exercising more regularly I still get those symptoms, but now that area of the clot is extremely sore and tender. Just curious if this is normal or if this also has happened to anyone else.

Comment from: Gator6977, 55-64 Male (Patient) Published: March 21

I developed blood clots after they took a vein out of my leg for heart bypass surgery. Since then I have been on Xarelto and warfarin, both of which have failed me, and more blood clots developed. I am on Arixtra. The only problem with this is the cost. There is no generic for it, so they charge both an arm and a leg. I keep trying to find help with the cost, but nobody can help me. The health insurance people blame it on the government. The manufacturer will not help either because my wife makes too much money.

Comment from: jon dixon, 75 or over Male (Patient) Published: July 14

I was diagnosed with a blood clot in my leg as a result of blood in my phlegm. I feel fine, but have been put on anticoagulants. Unfortunately my urine turned to a rose - very pretty, but indicated that I was pissing blood. I have to go back to the doctor and take less potent drugs. I am still feeling fine, and hope to remain so!

Comment from: Faye, 65-74 Female (Patient) Published: June 12

For several weeks, I had pain and swelling in the lower right leg, which got so bad I could hardly walk or stand. It felt like something hot was going through my leg. I finally went to the doctor. After some tests, I was told there was a blood clot in my right leg but not in my left leg. I started getting anticlotting injections (11 in my stomach) and taking Coumadin. A few days after the clot was found in my right leg, I had the same problem with my left leg. I have been on Coumadin for over four weeks, and I was told I would be on medication from three to six months. Both feet and legs are still swollen but not as bad…less in the morning. But as the day goes on, they are more swollen. The worse part of taking this medicine, to me, is the red spots that keep appearing. Some are small, and some are quite large on my hands, arms, and legs. I have asked my doctor why some people get blood clots. I am still waiting for an answer.

Comment from: Runtiness, Female (Patient) Published: July 09

I found out about my blood clot after my knee operation several months ago. It was then that I had a scan and was told that the clot was 8.6 cm long and below my right knee. Now I'm taking blood thinners. One month later I found out that I have a second blood clot in the same leg but in a different vein. It's frustrating because I don't know how long I'll have to be on blood thinners.

QUESTION

Deep vein thrombosis (DVT) occurs in the _______________. See Answer

Subscribe to MedicineNet's Heart Health Newsletter

By clicking "Submit," I agree to the MedicineNet Terms and Conditions and Privacy Policy. I also agree to receive emails from MedicineNet and I understand that I may opt out of MedicineNet subscriptions at any time.